MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035452060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure for achieving hemostasis in trauma patient, resistance was encountered when the coil was advanced into the introducer sheath and when the subject coil was inserted into the microcatheter.When the subject coil was tried to be pull back, it was already early detached.The coil was collected and the operator was able to remove all part of the detached coil from the patient anatomy.After retrieval of early detached subject coil, and replacing it with a new device , one more coil is added to target site and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection indicated that the coil delivery wire was noted to have several kinked/bent areas as per photos.The main coil was noted to be detached in the introducer sheath as per photos.Main coil junction damaged.Main coil stretched in introducer sheath.Functional inspection: flush and advance delivery wire and coil through introducer sheath could not be performed as main coil detached/separated in the introducer sheath where it is currently stuck.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the available information, the device was prepared as per the dfu, there were no anomalies noted to the device prior to use, and continuous flush was maintained for the duration of the procedure.The device was returned and the delivery wire was noted to be kinked and the main coil had been prematurely detached, the stretched main coil was stuck within the introducer heath and was unable to be removed.It is probable that the damage to the device occurred during the attempt to advance the coil through the introducer sheath and through the microcatheter.An assignable cause of procedural factors will be assigned to the reported main coil prematurely detached/separated during use, coil introducer sheath friction and coil in catheter friction and to the analyzed coil delivery wire kinked/bent, main coil prematurely detached/separated during use, main coil stretched, coil introducer sheath friction, as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
TARGET HELICAL NANO 2MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11376287
Report Number3008881809-2021-00098
Device Sequence Number19795211
Product Code HCG
UDI-Device Identifier07613252600381
UDI-Public07613252600381
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2022
Device Model NumberM0035452060
Device Catalogue NumberM0035452060
Device Lot Number21558482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1